Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 243, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2009, 6:13 PM CDT for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 26, 2009, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262313
SVROHX
TNC005-083-085-262345-
/O.NEW.KOHX.SV.W.0243.090626T2313Z-090626T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF BIG SANDY...OR 15 MILES WEST OF ERIN...AND MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL AREAS THROUGH 645 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3625 8810 3628 8810 3635 8798 3627 8769
3607 8792 3624 8810
TIME...MOT...LOC 2311Z 312DEG 9KT 3628 8797
$$
131 follow-up statement
000 WWUS54 KOHX 262333 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 633 PM CDT FRI JUN 26 2009 TNC005-262343- /O.CAN.KOHX.SV.W.0243.000000T0000Z-090626T2345Z/ BENTON TN- 633 PM CDT FRI JUN 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS CANCELLED... LAT...LON 3622 8791 3630 8782 3627 8769 3607 8792 TIME...MOT...LOC 2333Z 312DEG 9KT 3622 8785 $$ TNC083-085-262345- /O.CON.KOHX.SV.W.0243.000000T0000Z-090626T2345Z/ HOUSTON TN-HUMPHREYS TN- 633 PM CDT FRI JUN 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL HUMPHREYS AND CENTRAL HOUSTON COUNTIES... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL HUMPHREYS COUNTY...OR 10 MILES NORTH OF WAVERLY...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3622 8791 3630 8782 3627 8769 3607 8792 TIME...MOT...LOC 2333Z 312DEG 9KT 3622 8785 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:28 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 2:28 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT FRI JUN 26 2009 .MESOSCALE UPDATE... CU FIELD NOT SHOWING MUCH VERTICAL DEVELOPMENT ACROSS MID STATE AT 19Z. THIS MAY BE IN PART DUE TO DRY AIR ENTRAINMENT AS LATEST RUC MODEL SHOWS PLENTY OF DRY AIR THROUGH A GOOD PART OF ATMOSPHERE FROM 750MB UPWARD. CLOUD BASES AND TOPS ARE SHALLOW. AM UNABLE TO FIND SUPPORT FOR CAP BUT THERE IS PLENTY OF SUBSIDENCE ACROSS THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jun 26, 5:08 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT FRI JUN 26 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-271015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 508 AM CDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS THE FRONT PASSES. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 31/JBW
In the hours before
Local storm report, Jun 26, 5:17 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 W DOVER 36.48N 87.88W
06/26/2009 E0.88 INCH STEWART TN TRAINED SPOTTER
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.